MAUDE Adverse Event Report: DEPUY SPINE INC UNIPLATE CAM TGHTNR TORQ HNDL; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC UNIPLATE CAM TGHTNR TORQ HNDL; MISC ORTHO SURGICAL INSTR
Model Number 289707000
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that the uniplate cam tghtnr torq hndl was found to be out of specification and the torque tested high.There was no known patient or hospital involvement.This report involves one (1) uniplate anterior cervical plate system cam tightener torque handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed no visual defects with the uniplate cam tightener torq hndl.The device was tested at the depuy synthes swedesboro field stocking location and was found to be outside the specified torque limits of the device.They reported a measured value of 1.15 nm where the specification range is 0.63-0.98 nm.The dimensional inspection was not performed as there are no dimensions relevant to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the uniplate cam tghtnr torq hndl would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - a review of the receiving inspection (ri) for uniplate cam tghtnr torq hndl was conducted identifying that lot number bv682784 was released in a single batch.Batch1: lot qty of (b)(4) unit/s were released on (b)(6) 2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review - the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIPLATE CAM TGHTNR TORQ HNDL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13525016
Report Number1526439-2022-00217
Device Sequence Number12074213
Product Code LXH
UDI-Device Identifier10705034224787
UDI-Public(01)10705034224787
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289707000
Device Catalogue Number289707000
Device Lot NumberBV682784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown